Compactness and Density Estimates for Weighted Fractional Heat Semigroups



We prove that the operator \(L_0=-(1+|x|)^\beta (-\Delta )^{\alpha /2}\) with \(\alpha \in (0,2)\), \(d>\alpha \) and \(\beta \ge 0\) generates a compact semigroup or resolvent on \(L^2(\mathbb {R}^d;(1+|x|)^{-\beta }\,\mathrm{d}x)\), if and only if \(\beta >\alpha \). When \(\beta >\alpha \), we obtain two-sided asymptotic estimates for high-order eigenvalues, and sharp bounds for the corresponding heat kernel.


Weighted fractional Laplacian operator Compactness Heat kernel (Intrinsic) Super Poincaré inequality 

Mathematics Subject Classification (2010)

60G51 60G52 60J25 60J75 



The author would like to think the referee for helpful comments and careful corrections. The research is supported by National Natural Science Foundation of China (No. 11522106), the Fok Ying Tung Education Foundation (No. 151002) and the Program for Probability and Statistics: Theory and Application (No. IRTL1704).


  1. 1.
    Barlow, M.T., Bass, R.F., Chen, Z.-Q., Kassmann, M.: Non-local Dirichlet forms and symmetric jump processes. Trans. Am. Math. Soc. 361, 1963–1999 (2009)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bakry, D., Bolley, F., Gentil, I., Maheux, P.: Weighted Nash inequalities. Rev. Mat. Iberoam. 28, 879–906 (2012)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Bogdan, K., Dyda, B., Kim, P.: Hardy inequalities and non-explosion results for semigroups. Potential Anal. 44, 229–247 (2016)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Chen, X., Wang, J.: Functional inequalities for nonlocal Dirichlet forms with finite range jumps or large jumps. Stoch. Process. Appl. 124, 123–153 (2014)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Chen, Z.-Q., Fukushima, M.: Symmetric Markov Processes, Time Change, and Boundary Theory. Princeton University Press, Princeton (2012)MATHGoogle Scholar
  6. 6.
    Chen, Z.-Q., Kim, P., Song, R.: Heat kernel estimates for Dirichlet fractional Laplacian. J. Eur. Math. Soc. (JEMS) 124, 1307–1329 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Chen, Z.-Q., Wang, J.: Ergodicity for time-changed symmetric stable processes. Stoch. Process. Appl. 124, 2799–2823 (2014)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Cheng, S.-Y., Li, P.: Heat kernel estimates and lower bound of eigenvalues. Comm. Math. Helvetici 56, 327–338 (1981)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Davies, E.B., Simon, B.: Ultracontractivity and heat kernels for Schrödinger operators and Dirichlet Laplacians. J. Funct. Anal. 59, 335–395 (1984)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Dyda, B.: A fractional order Hardy inequality. Illinois J. Math. 48, 575–588 (2004)MathSciNetMATHGoogle Scholar
  11. 11.
    Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet Forms and Symmetric Markov Processes. Studies in Mathematics, vol. 19, 2nd edn. de Gruyter, Berlin (2011)Google Scholar
  12. 12.
    Grigor’yan, A.: Heat kernels on weighted manifolds and applications. Contemp. Math. 398, 93–191 (2006)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Jacob, N., Wang, F.-Y.: Higher order eigenvalues for non-local Schrödinger operators. Commun. Pure Appl. Anal. 17, 191–208 (2018)MATHGoogle Scholar
  14. 14.
    Kim, K.-Y., Kim, P.: Two-sided estimates for the transition densities of symmetric Markov processes dominated by stable-like processes in \(C^{1,\eta }\) open sets. Stoch. Process. Their Appl. 124, 3055–3083 (2014)CrossRefMATHGoogle Scholar
  15. 15.
    Kumar, R., Popovic, L.: Large deviations for multi-scale jump-diffusion processes. Stoch. Process. Appl. 127, 1297–1320 (2017)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Luo, D., Wang, J.: Hölder continuity of semigroups for time changed symmetric stable processes. Front. Math. China 11, 109–121 (2016)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Metafune, G., Spina, C.: Heat kernels estimates for some elliptic operators with unbounded diffusion coefficients. Discrete Contin. Dyn. Syst. 32, 2285–2299 (2012)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Metafune, G., Spina, C.: Elliptic operators with unbounded diffusion coefficients in \(L^p\) spaces. Ann. Sc. Norm. Super. Pisa Cl. Sci. 5, 303–340 (2012)MATHGoogle Scholar
  19. 19.
    Metafune, G., Spina, C.: Heat kernels estimates for an operator with unbounded diffusion coefficients in \(\mathbb{R}\) and \(\mathbb{R}^2\). Semigroup Forum 86, 67–82 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Metafune, G., Pallara, D., Wecker, M.: Feller semigroups on \(\mathbb{R}^N\). Semigroup Forum 65, 159–205 (2002)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Nguyen, H.-M., Squassina, M.: Fractional Caffarelli–Kohn–Nirenberg inequalities. J. Funct. Anal. 274, 2661–2672 (2018)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Rao, M.M., Ren, Z.D.: Theory of Orlicz spaces. Marcel Dekker Inc., New York (1991)MATHGoogle Scholar
  23. 23.
    Schaefer, H.H.: Banach Lattices and Positive Operators. Springer, New York (1974)CrossRefMATHGoogle Scholar
  24. 24.
    Wang, F.-Y.: Functional inequalities for empty spectrum estimates. J. Funct. Anal. 170, 219–245 (2000)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Wang, F.-Y.: Functional inequalities and spectrum estimates: the finitie measure case. J. Funct. Anal. 2002, 288–310 (1994)Google Scholar
  26. 26.
    Wang, F.-Y.: Functional Inequalities, Markov Processes and Spectral Theory. Science Press, Beijing (2005)Google Scholar
  27. 27.
    Wang, F.-Y.: A generalization of Poincaré and log-Sobolev inequalities. Potential Anal. 22, 1–15 (2005)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of Mathematics and Informatics & Fujian Provincial Key Laboratory of Mathematical Analysis and its Applications (FJKLMAA)Fujian Normal UniversityFuzhouPeople’s Republic of China

Personalised recommendations